MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC UNIV-CHUCK SM W/T-HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC UNIV-CHUCK SM W/T-HANDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 393.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.It is unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.Reporter is synthes employee.A device history record (dhr) review was conducted for part: 393.105, lot: 8004691: manufacturing site: (b)(4), release to warehouse date: 10.Feb.2005: the device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was completed.Visual inspection: the returned instrument was examined and two out of the three jaws on the distal end of the device was received fell apart from the instrument and the third jaw is loose.The jaws enable the device to function properly.It looks like the jaws fell out of the chuck, there is no indication of breakage.The fell apart jaws were also returned with no visual damage noted.The balance of the device is in fair condition.The received condition does not agree with the broken complaint description.However, with the non-broken fell apart parts identified the over all complaint condition is confirmed.Document/specification review: design drawing from date of manufacture to current were reviewed during this investigation and no design issues were identified.Due to the curved and slotted geometry of the chuck tip and the chuck collet portions, accurate dimensions cannot be obtained.Furthermore, no visible damage was observed on any of the broken portions.Therefore, dimensional analysis on relevant portions were not performed.Conclusion: the complaint condition of broken was not confirmed as there is no indication of breakage, however there is evidence of 2 out of 3 jaws fell apart from the device.A root cause could not be determined as the circumstances surrounding the complaint are unknown.However, it is possible misaligned re-assembly during sterile processing consistent with device use for over 13 years could have contributed to complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during routine inbound inspection of a returned loaner kit, it was observed that small universal chuck with t-handle was broken.There was no known patient or hospital involvement reported.This is report 1 of 1 for complaint (b)(4).

Brand Name
UNIV-CHUCK SM W/T-HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7877631
Report Number2939274-2018-53772
Device Sequence Number1985832
Product Code LXH
UDI-Device Identifier10886982199034
UDI-Public(01)10886982199034
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393.105
Device Lot Number8004691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1